Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2003, 8:39 PM CDT for McLean County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 15, 2003, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McLean County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 160139 SVRBIS NDC055-160245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 838 PM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 945 PM CDT * AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GARRISON...OR ABOUT 40 MILES SOUTH OF MINOT...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLEHARBOR AT 900 PM CDT UNDERWOOD AT 920 PM CDT TURTLE LAKE AT 945 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4785 10132 4757 10151 4735 10097 4766 10078 $$ SHULZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT SUN JUN 15 2003 THUNDERSTORM THREAT REMAINS THE MAIN CONCERN THIS FORECAST PERIOD. WILL ALSO MENTION HEAVY RAIN... CURRENT INDICATIONS ARE MOISTURE AND INMSTABILITY INCREASING ACROSS THE REGION. BAND OF WEAK CONVECTION HAS BEEN SLOWLY DEVELOPING ACROSS MONTANA INTO NORTHWEST MINNESOTA. WAITING FOR SHORT WAVE ASSOCITED WITH JET STREAK FORECAST BY ETA MODEL TO FOCUS THE THUNDERSTORMS IN SOUTHWEST NORTHEAST LINE. THIS WILLLEND TO TRAINING CELLS SO ALONG WITH ABUNDANT MOISTURE AND INSTABILITY HEAVY RAINFALL IS POSSIBLE. WILL MENTION IIN ZONES. HAVE USED ETA MODEL AS THIS SEEMED TO BETTER FOCUS THE PRECIPITATION AREAS AROUND THE JET STREAK AND SURFACE BOUNDAY THROUGH 36 HOURS. BY MONDAY AFERNOON TRHE SURFACE BOUNDARY SLIDES SOUTHEAST ND H5 RIDGING BEGINS TO BUILD INTO TEH NORTHERN PLAINS. THIS SHOULD CUT OFF PRECIP CHANCES MONDAY NIGHT INTO THE MIDDLE OF THE WEEK. IN THE EXTENDED...WILL BROAD BRUSH SHOWERS AND THUNDERSTORSM FROM FRIDAY THROUGH THE WEEKEND. .BIS...NONE. WAA
Hazardous weather outlook, Jun 15, 9:20 AM CDT, 11 hours 19 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161420- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 920 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A TROUGH OF LOW PRESSURE OVER WESTERN NORTH DAKOTA WILL MOVE SLOWLY EAST TODAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER FAIRLY STRONG SYSTEM WILL BRING THE CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHULZ
In the hours before
Special weather statement, Jun 15, 5:05 PM CDT, 3 hours 34 minutes before
NDZ017-152305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 505 PM CDT (405 PM MDT) SUN JUN 15 2003 AN ISOLATED THUNDERSTORM HAS DEVELOPED IN CENTRAL MCKENZIE COUNTY MOVING EAST AT 20 MPH CREATING HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. THIS STORM...LOCATED 10 MILES NORTHWEST OF GRASSY BUTTE...IS EXPECTED TO MOVE EAST OUT OF THE COUNTY OVER THE NEXT HOUR OR SO. SEVERE WEATHER IS POSSIBLE OVER THE NEXT FEW HOURS. ASSID
Special weather statement, Jun 15, 6:08 PM CDT, 2 hours 31 minutes before
NDZ017-160010- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 608 PM CDT (508 PM MDT) SUN JUN 15 2003 AN ISOLATED THUNDERSTORM IN SOUTHEASTERN MCKENZIE COUNTY CONTINUES TO PRODUCE HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. THIS STORM...LOCATED 4 MILES NORTH OF GRASSY BUTTE...WILL MOVE SLOWLY EAST OVER THE NEXT HOUR OR SO. SEVERE WEATHER IS POSSIBLE OVER THE NEXT FEW HOURS. ASSID
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 58 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 38 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 54 min |
| Jun 16, 12:09 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.